Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 71, NWS Des Moines, IA

June 22, 20157 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2015, 7:16 AM CDT for 7 counties in Iowa. It was in force for 44 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 7:16 AM CDT (12:16 UTC)
Expired
Jun 22, 2015, 8:00 AM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hardin County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 99 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:17 AM CDTTSTM WND DMGClarion, IAPOWER LINES AND TREE LIMBS DOWN THROUGHOUT THE TOWN. TIME ESTIMATED BY RADAR. REPORT VIA WOI.
Jun 22, 7:19 AM CDTTSTM WND DMG3 W Galt, IAPREFABRICATED HOUSE MOVED OFF FOUNDATION...SIGNIFICANT HOG FACILITY DAMAGE AT SAME LOCATION...TIME RADAR ESTIMATED
Jun 22, 7:20 AM CDTTSTM WND DMG3 Wnw Galt, IASIGNIFICANT DAMAGE TO CHICKEN FACILITIES...JUST NORTH OF INTERSECTION OF 250TH AND QUINCY AVENUE...TIME RADAR ESTIMATED
Jun 22, 7:21 AM CDTTSTM WND DMG2 W Galt, IAHIGHWAY 69 CLOSED FROM 250TH TO 260TH AVENUE BECAUSE OF DOWNED POWERLINES AND POWERPOLES...TIME RADAR ESTIMATED
Jun 22, 7:23 AM CDTTSTM WND DMGEagle Grove, IA6 TO 8 INCH DIAMETER TREE LIMBS DOWN
Jun 22, 7:28 AM CDTTSTM WND DMG3 N Hampton, IAPOWER LINES DOWN ALONG HIGHWAY 65 BETWEEN HAMPTON AND SHEFFIELD. 12 INCH DIAMETER LIMBS ALSO DOWN IN HAMPTON. TIME ESTIMATED FROM RADAR.
Jun 22, 7:30 AM CDTTSTM WND DMGHampton, IAPOWERLINES DOWN IN THE CITY
Jun 22, 7:35 AM CDTTSTM WND DMGIowa Falls, IASPOTTER REPORTS LARGE TREE DOWN ACROSS DRIVEWAY
Jun 22, 7:38 AM CDTTSTM WND DMGDumont, IATREES BLOWN DOWN IN AND AROUND TOWN...TIME ESTIMATED FROM RADAR
Jun 22, 7:38 AM CDTTSTM WND DMGDumont, IATHREE FOOT IN DIAMETER TREES DOWN IN TOWN. POWER LINES DOWN THROUGHOUT TOWN.
Jun 22, 7:40 AM CDTTSTM WND DMGIowa Falls, IALIVESTOCK TRAILER BLOWN OVER VIA PICTURE SENT TO LOCAL MEDIA...RADAR TIME ESTIMATED
Jun 22, 7:40 AM CDTTSTM WND DMGIowa Falls, IALARGE TREES DOWN IN IOWA FALLS. PUBLIC POST TO WHO TV FACEBOOK PAGE. TIME ESTIMATED FROM RADAR.
Jun 22, 7:41 AM CDTTSTM WND DMGBristow, IATREES ACROSS ROAD...130TH AND HICKORY TREE ROAD
Jun 22, 7:46 AM CDTTSTM WND DMGAllison, IAINTERMITTENT TREES DOWN FROM ALLISON SOUTH THROUGH APLINGTON
Jun 22, 7:48 AM CDTTSTM WND DMG5 Se Greene, IAGRAIN ELEVATOR DAMAGE...EXTENT UNKNOWN...TIME RADAR ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 5:33 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS53 KDMX 221216
SVRDMX
IAC023-069-075-079-083-187-197-221300-
/O.NEW.KDMX.SV.W.0071.150622T1216Z-150622T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
716 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN CENTRAL IOWA...
  FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  BUTLER COUNTY IN NORTH CENTRAL IOWA...
  HAMILTON COUNTY IN CENTRAL IOWA...
  HARDIN COUNTY IN CENTRAL IOWA...
  WRIGHT COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 800 AM CDT

* AT 716 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHEAST OF BELMOND TO 4 MILES WEST OF BIG
  WALL LAKE TO 7 MILES NORTH OF GOWRIE...MOVING EAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FORT DODGE...WEBSTER CITY...IOWA FALLS...HAMPTON...CLARION...
  ELDORA...ALLISON...EAGLE GROVE...BELMOND...PARKERSBURG...ACKLEY...
  CLARKSVILLE...JEWELL JUNCTION...SHEFFIELD...GREENE...APLINGTON...
  FORT DODGE REGIONAL AIRPORT...ELM LAKE...BIG WALL LAKE AND HUBBARD.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 129 AND 177.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4247 9280 4221 9343 4234 9425 4249 9444
      4262 9443 4265 9432 4264 9397 4283 9397
      4291 9387 4291 9255 4283 9255
TIME...MOT...LOC 1216Z 281DEG 61KT 4294 9345 4263 9373 4238 9429 

HAIL...0.75IN
WIND...60MPH
 
$$

LEE
1 follow-up statement
842 
WWUS53 KDMX 221240
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
740 AM CDT MON JUN 22 2015

IAC023-069-075-079-083-187-197-221300-
/O.CON.KDMX.SV.W.0071.000000T0000Z-150622T1300Z/
WEBSTER IA-FRANKLIN IA-BUTLER IA-HAMILTON IA-HARDIN IA-WRIGHT IA-
GRUNDY IA-
740 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHEASTERN WEBSTER...FRANKLIN...BUTLER...HAMILTON...HARDIN...
WRIGHT AND NORTHWESTERN GRUNDY COUNTIES...

AT 740 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF GREENE TO 3 MILES NORTHEAST OF IOWA
FALLS TO 7 MILES WEST OF JEWELL JUNCTION...MOVING EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEBSTER CITY...IOWA FALLS...HAMPTON...CLARION...ELDORA...ALLISON...
EAGLE GROVE...BELMOND...PARKERSBURG...ACKLEY...CLARKSVILLE...JEWELL
JUNCTION...SHEFFIELD...GREENE...APLINGTON...ELM LAKE...BIG WALL
LAKE...HUBBARD...ALDEN AND WELLSBURG.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 129 AND 178.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4247 9280 4221 9343 4232 9413 4264 9402
      4264 9397 4268 9397 4291 9360 4291 9255
      4283 9255
TIME...MOT...LOC 1240Z 281DEG 61KT 4287 9294 4256 9322 4231 9378 

HAIL...0.75IN
WIND...60MPH
 
$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:26 AM CDT, 50 minutes earlier.

Area forecast discussion, Jun 22, 6:26 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
626 AM CDT MON JUN 22 2015

.SHORT TERM /TODAY/...
ISSUED AT 357 AM CDT MON JUN 22 2015

THE OVERALL FORECAST SETUP FOR TODAY IS REMARKABLY SIMILAR TO THAT
OF SATURDAY...JUST TWO DAYS AGO. ONCE AGAIN A LARGE MESOSCALE
CONVECTIVE SYSTEM IS BARRELING EASTWARD ACROSS SOUTH DAKOTA AT THIS
HOUR...AND WILL AFFECT NORTHERN IOWA BETWEEN ABOUT 5 AND 9 AM THIS
MORNING WITH SEVERE WEATHER POSSIBLE. THE AIRMASS AHEAD OF AND SOUTH
OF THIS SYSTEM...OVER MOST OF IOWA...IS VERY UNSTABLE WITH DEEP
ATMOSPHERIC MOISTURE PRESENT. THE EARLY MORNING MCS WILL LEAVE IN
ITS WAKE AN OUTFLOW BOUNDARY STRETCHING SOMEWHERE ACROSS CENTRAL OR
NORTHERN IOWA...WITH A COOL FRONT COMING IN FROM THE NORTHWEST ON
ITS HEELS THIS AFTERNOON. ONCE AGAIN THESE BOUNDARIES WILL PROVIDE A
FOCUS FOR CONVECTIVE DEVELOPMENT LATER IN THE DAY. THERE MAY BE SOME
ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT FROM LATE MORNING
INTO EARLY AFTERNOON...BUT ALL INDICATIONS ARE THAT MID LEVEL
CAPPING WILL MITIGATE THIS POSSIBILITY. HOWEVER...AS WE REACH PEAK
HEATING IN THE AFTERNOON AND EVENING INITIATION SHOULD OCCUR ON THE
BOUNDARY/IES SOMEWHERE ACROSS THE SOUTHEASTERN HALF OF THE FORECAST
AREA...AGAIN EXACTLY AS OCCURRED TWO DAYS AGO...AND ONCE AGAIN WITH
A THREAT OF ALL MODES OF SEVERE WEATHER AS OUTLINED BY SPC PRODUCTS.
HAVE INCREASED MAX TEMPERATURES AND DEWPOINTS A BIT TODAY AS STIFF
SOUTHWEST BREEZES WILL PUMP IN HOT AND HUMID AIR EVERYWHERE SOUTH OF
THE APPROACHING BOUNDARY/IES...MAKING FOR A VERY MUGGY DAY ONCE
AGAIN WITH HEAT INDEX VALUES IN THE LOW 100S ACROSS SOUTHERN IOWA IN
THE AFTERNOON.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 357 AM CDT MON JUN 22 2015

EXPECT TUESDAY TO BE MORE OR LESS A COOLER VERSION OF SUNDAY AS HIGH
PRESSURE SHOULD START OVER SD AT 12Z TUE...MAKING IT TO CENTRAL IA
BY 00Z WED. WITH OVERNIGHT CAA NOW ALL BUT A LOCK...TEMPERATURES
CONTINUE TRENDING DOWNWARD IN TEMPERATURES AS 850MB TEMPS NOW MAKING
IT DOWN TO 12C ACROSS OUR NORTH AND AROUND 16C IN OUR SOUTH. SOURCE
REGION OF KINL AND KGGW 00Z SOUNDINGS INITIALIZE WELL WITH THESE
TEMPS. HAVE THUS DROPPED MIN AND MAX TEMPS EVEN FURTHER FROM PVS
FCSTS. MODELS LIKELY HAVING CONVECTIVE FEEDBACK ISSUES FOR TUE PM
AND ARE OVERALL BRINGING IN POPS TOO FAR NORTH TOO FAST.

GREAT RUN-TO-RUN CONSISTENCY OF BOUNDARY OF THETA-E ADVECTION
ASSOCIATED WITH A SHORTWAVE EJECTING OFF THE ROCKIES. THIS
BOUNDARY WILL PUSH NORTHWARD INTO SOUTHERN IA...NEARING THE DSM
METRO BY 12Z WED. PWATS WITH THIS SETUP ARE SLATED TO BE IN THE
1.75 TO 2 INCH RANGE AND 0-6KM MIXING RATIOS TO BE UP TO 8 G/KG.

INTERESTING DEVELOPMENT HAS TAKEN PLACE IN THAT TODAY/S 00Z MODEL
SOLUTIONS SHOWING AGREEMENT WITH PUSHING A BOUNDARY BEHIND THE
SHORTWAVE THROUGH IOWA. THIS SCENARIO RESEMBLES THE BOUNDARY
PASSAGES FROM THIS PAST SATURDAY AND MONDAY AFTERNOON. MODELS AGREE
ON THE FEATURE...BUT THE TIMING/LOCATION IS WAY OFF AS THE NAM AND
GFS ARE A SOLID 12 HOURS APART...WITH THE NAM BEING FASTER. AS WITH
PREVIOUS DAYS...SVR WX THREAT DEPENDENT ON WHERE BOUNDARY IS DURING
PEAK HEATING HOURS. AS OF NOW...LOOKING LIKE NW PART OF CWA MAY BE
UNDER THREAT. HOPEFULLY 12Z RUNS WILL BRING BETTER RESOLUTION.

FOR FRIDAY INTO NEXT WEEKEND...HUGE 500MB RIDGE OVER THE MOUNTAIN
WEST WILL SHIFT DMX CWA INTO MORE NORTHWESTERLY FLOW. EXTENDED
RANGE MODELS STILL NOT ABLE TO RESOLVE SHORTWAVE TIMING AND
LOCATION SO HAVE LEFT SOME BLANKET POPS IN THERE FOR NOW. 850 MB
TEMPS VERY SIMILAR TO TUESDAY/S VALUES. DIFFERENCE BTX TUESDAY AND
THIS WEEKEND IS MORE CLOUD COVER LOOKING LIKELY SO HAVE LOWERED
TEMPS A FEW DEGREES AGAINST GUIDANCE...WHICH OFFERED A SOLUTION
CLOSER TO TUESDAY/S TEMPERATURES IN THE LOW 80S.

&&

.AVIATION...22/12Z
ISSUED AT 626 AM CDT MON JUN 22 2015

PERIODS OF THUNDERSTORMS TODAY WITH A LOT OF LOW CLOUDS AROUND AND
A COOL FRONT COMING IN DURING THE AFTERNOON/EVENING. HAVE TAKEN
BEST GUESS AT TIMING OF MVFR OR LOWER CIGS AND TS EFFECTS BUT
AMENDMENTS ARE LIKELY. THE FRONT WILL CLEAR THINGS OUT THIS
EVENING...WITH VFR CONDITIONS EXPECTED TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LEE
LONG TERM...KOTENBERG
AVIATION...LEE
Hazardous weather outlook, Jun 22, 4:31 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
431 AM CDT MON JUN 22 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-230945-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
431 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON. A FEW
STORMS MAY BE STRONG TO SEVERE THIS MORNING ACROSS THE
NORTH...WITH DAMAGING WINDS THE MAIN THREAT. A FEW STORMS THIS
AFTERNOON MAY BE STRONG TO SEVERE THIS AFTERNOON...WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY
MORNING. A FEW OF THESE STORMS MAY BE STRONG WEDNESDAY AFTERNOON.

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH SUNDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY AT TIMES TODAY.

KOTENBERG

In the hours before

Local storm report, Jun 22, 6:16 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HAIL             FOREST CITY             43.26N 93.64W
06/22/2015  E1.00 INCH       WINNEBAGO          IA   PUBLIC

            QUARTER SIZE HAIL REPORTED AT SHERIFF'S
            OFFICE. REPORT VIA SOCIAL MEDIA

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 6:22 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     TSTM WND DMG     4 SW ESTHERVILLE        43.36N 94.89W
06/22/2015                   EMMET              IA   EMERGENCY MNGR

            TREES REPORTED DOWN IN ESTHERVILLE AND SW OF
            TOWN. WINDS ESTIMATED TO BE GREATER THAN 50
            MPH.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 6:28 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     TSTM WND GST     2 WNW GRUVER            43.40N 94.75W
06/22/2015  M59 MPH          EMMET              IA   ASOS

            ESTHERVILLE ASOS AT ESTHERVILLE MUNICIPAL
            AIRPORT MEASURED 59 MPH WIND GUST AT 6:19
            AM.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 6:47 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
647 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     TSTM WND DMG     ALGONA                  43.07N 94.23W
06/22/2015                   KOSSUTH            IA   EMERGENCY MNGR

            POWER POLES DOWN IN THE CITY. WINDS
            ESTIMATED UP TO 60 MPH. SOME MINOR FLOODING
            OCCURRING IN A LOW SPOT IN THE CITY.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 7:01 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     TSTM WND DMG     PLOVER                  42.88N 94.62W
06/22/2015                   POCAHONTAS         IA   PUBLIC

            WINDS ESTIMATED AT 70 MPH. TREE LIMBS DOWN.
            WINDS MEASURED AT PERSONAL WEATHER STATION
            NOT IN THE BEST LOCATION WAS 58 MPH.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 7:08 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
708 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     WESLEY                  43.09N 93.99W
06/22/2015                   KOSSUTH            IA   EMERGENCY MNGR

            TREES AND TREE BRANCHES DOWN IN WESLEY AND
            ST. BENEDICT.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:49 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren39 min
Jun 22, 5:32 AM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago28 min
Jun 22, 5:35 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto25 min
Jun 22, 5:58 AM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas47 min
Jun 22, 5:59 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth46 min
Jun 22, 6:43 AM CDTSevere Thunderstorm WarningDMXCalhoun, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 4 more47 min
Jun 22, 6:55 AM CDTTornado WarningDMXHumboldt, Wright35 min
Jun 22, 7:33 AM CDTWind AdvisoryDMXCalhoun, Cerro Gordo, Emmet, Franklin, Hancock, Humboldt and 8 more2 hr
Jun 22, 7:54 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hamilton and 1 more51 min
Jun 22, 7:55 AM CDTHigh Wind WarningDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more65 min
Jun 22, 8:22 AM CDTSevere Thunderstorm WarningDMXTama36 min
Jun 22, 8:38 AM CDTSpecial Weather StatementDMXCerro Gordo, Franklin, Hamilton, Hancock, Humboldt, Kossuth and 3 more82 min
Jun 22, 9:24 AM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright44 min
Jun 22, 10:06 AM CDTSevere Thunderstorm WarningDMXTama20 min
Jun 22, 11:06 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy39 min
Jun 22, 5:08 PM CDTTornado WarningDMXLucas, Marion, Monroe37 min
Jun 22, 5:44 PM CDTTornado WarningDMXMonroe31 min
Jun 22, 6:10 PM CDTTornado WarningDMXAppanoose, Davis, Monroe, Wapello20 min
Jun 22, 6:30 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis45 min
Jun 22, 6:33 PM CDTFlash Flood WarningDMXMahaska, Monroe, Wapello6 hr
Jun 22, 6:44 PM CDTTornado WarningDMXDavis16 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.